Log in
Kidney Transplant
970 members362 posts

Prednisone side effects

Google searches elude that prednisone "moon-face" and other side effects go away once the dose has been reduced and discontinued. My question is; what if you're never going to be off the drugs? I'm going to be on 5mg forever, is there anyone else that is experiencing this? How is it?

11 Replies
oldestnewest

I’ve been on 5mg of prednisone daily for many years and I do not have a “moon face!’

1 like
Reply

Thanks for replying! Did you ever have it?

Reply

Moon face? No. Never .

Reply

It depends on the quantity. My son was in high dose (40 mg every day) and he had monn face and all the other side effects: terrible! But it was necessary . Now he's on 2.5 mg a day and he is normal .

Reply

Hope your son is well. Thanks for replying

I was on 40mg daily for a while and came down gradually to 5mg which is apparently where I'll stay. Though I know this drug is necessary, I just wonder if I'll ever look like me again! :)

Reply

Yes now he's well . He has a renal vasculitis . He is only 13 years old. Now he looks like the boy he was before but prednisone gave him catarract and osteopenia :-(

Reply

The side effects recede with time but don’t go away entirely. I have been on 5mg daily for 25 years and long term it has caused some circulatory problems and issues with bone integrity. I have had my brothers kidney for 31 years and can blame most of my ailments on Steroid and immunosuppressive medication. That being said I would not be here if they would not have been available. Life after transplant is a constant change and adapting process.

4 likes
Reply

Hi there, I had it a bit at the start and as soon as my dose went down so did the moon face!

1 like
Reply

Yes a lot of us are. I’ve pleaded with my doctor and have got the no you cant reduce and must stay on. It’s been 7 years and I hate my round pudgy face but it’s much better than the alternatives. It’s life just be thankful and blessed. You could be wearing a tube or back on dialysis.

1 like
Reply

Yes, I have a round @moon” face. I was on higher doses of prednisone and am now on 5mg for the rest of my life. I begged to get off if it but no way said my docs. It’s typical protocol and necessary to combat rejection. I am 14 mos Post Transplant and still adjusting to side effects from all the meds. Especially prednisone. But I still feel so thankful and incredibly blessed to have had a transplant after being in dialysis for only 3mos! I had a live donor and I thank God for him every day!

Be Blessed,

Dena from Dallas, TX

1 like
Reply

After my transplant, my

Prednisone dose was gradually reduced and I have been on 5 mg daily for 15 plus years. I seem to tolerate it well. I don’t think I ever had a moon face, but even if I did, a transplant is worth it.

Reply

You may also like...